Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 47, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 12, 2000, 9:01 AM EDT for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2000, 9:01 AM EDT (13:01 UTC)
- Expired
- Aug 12, 2000, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Sullivan County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 121304 FFWBGM NYC105-121600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 901 AM EDT SAT AUG 12 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SULLIVAN COUNTY IN CENTRAL NEW YORK. * UNTIL NOON EDT. * AT 900 AM EDT...RADAR SHOWED A THUNDERSTORM WITH VERY HEAVY RAINFALL...NEAR BETHEL...OR ABOUT OVER FOSTERDALE...STATIONARY. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN COCHECTON CENTER AND EAST COCHECTON. RAPID RISES CAN BE EXPECTED ON TENMILE RIVER AND NEARBY CREEKS. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GTROUND. LAT...LON 4181 7512 4151 7500 4173 7492 4187 7500 $$ ** BRADY **
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 2:43 AM EDT, 6 hours 18 minutes earlier.
Area forecast discussion, Aug 12, 2:43 AM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 243 AM EDT SAT AUG 12 2000 CLSD LOW...AMAZING FOR EARLY AUG...WILL DROP SOUTH TO THE VA/NC BRDR BY 12Z MON. ATTM...CIRC CNTR IS JUST SOUTH OF ROC. ETA FCST THE H5 LOW TO BE NEAR CTP BY 12Z...AND DCA BY 00Z SUN. THIS BRINGS THE MAX ELY FLOW AND PCPN INTO THE NY FCST AREA BETWEEN 12 AND 18Z TODAY. SFC LOW DEEPENS LTR TODAY AND TNGT AND ENHANCES THE FLOW OVER NERN PA TNGT BRINGING THE MAX PCPN THERE AT THAT TIME. OVER NY...HGTS BEGIN TO RISE THIS AFTN AND TNGT AS THE LOW DROPS AWAY. SOME HOPE FOR SUNDAY AS THE UPPER LOW MOVES TO ERN VA AND BEGINS TO FILL. SFC LOW IS BROAD AND WELL OUT TO SEA. XPCT AT LEAST SOME BRKS OF SUN...ESP OVER THE NRN AND WRN ZONES AS A WEAK SFC HI AND DRIER AIR WRKS IN. STILL...WITH THE RELATIVELY COOL AIR ALOFT...WLD XPCT PLENTY OF CU FRMG WITH ANY SUN. SO...FCST IN REAL GOOD SHAPE SO LTL CHG ATTM. WRK ZONES SOON... FINALS AROUND 3 AM. .BGM...NONE. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:07 PM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
| Aug 12, 12:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 2 hr |
| Aug 12, 2:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Aug 12, 6:00 PM EDT | Flash Flood Warning | BGM | Sullivan | 4 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.